Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 20, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 19, 2011, 7:14 PM MDT for Dawson County, Richland County, Wibaux County, Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 7:14 PM MDT (01:14 UTC)
- Expired
- Jun 19, 2011, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 214 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:30 PM MDT | FLASH FLOOD | 10 Nnw Wibaux, MT | WHEN PERSON ARRIVED AT HOME THE CREEK AROUND HIS HOUSE WAS OUT OF IT BANKS AND WATER WAS RUNNING DOWN THE HILLS AND THROUGH HIS YARD. AN HOUR LATER WATER WAS STILL RUNNING THROUGH THE YARD. HAD 1.10 INCHES OF RAINFALL FROM THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
457 WGUS55 KGGW 200114 FFWGGW MTC021-083-109-200415- /O.NEW.KGGW.FF.W.0020.110620T0114Z-110620T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 714 PM MDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DAWSON COUNTY IN NORTHEAST MONTANA... NORTHEASTERN WIBAUX COUNTY IN NORTHEAST MONTANA... SOUTHERN RICHLAND COUNTY IN NORTHEAST MONTANA... * UNTIL 1015 PM MDT. * AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY BROKEN LINE OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING FROM NEAR BURNS TO JUST SOUTH OF WIBAUX. RAINFALL AMOUNTS OF ONE TO THREE INCHES PER HOUR ARE LIKELY WITH THESE STORMS. AT 700 PM...A REPORT OF THREE INCHES OF RAIN IN THE LAST HOUR WAS RECEIVED FROM A CITIZEN 15 MILES SOUTHEAST OF WIBAUX. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER RURAL AREAS OF SOUTHERN RICHLAND... EASTERN DAWSON AND WIBAUX COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4690 10429 4742 10456 4743 10423 4689 10404 $$ MOYER WEATHER.GOV/GLASGOW
3 follow-up statements
675 WGUS75 KGGW 200226 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 826 PM MDT SUN JUN 19 2011 MTC021-083-109-200415- /O.CON.KGGW.FF.W.0020.000000T0000Z-110620T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-RICHLAND-WIBAUX- 826 PM MDT SUN JUN 19 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR NORTHERN WIBAUX...SOUTHERN RICHLAND AND EASTERN DAWSON COUNTIES... AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT STRONG THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST INTO NORTH DAKOTA. LIGHT SHOWERS WERE OCCURRING OVER THE WARNED AREA. RADAR ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA SINCE 6 PM. ADDITIONAL SHOWERS WERE DEVELOPING AROUND GLENDIVE AND THESE WILL DRIFT EASTWARD THROUGH 10 PM. THE GREATEST FLASH FLOODING THREAT FROM THE EXCESSIVE RAIN WILL REMAIN OVER RURAL AREAS OF SOUTHERN RICHLAND AND EASTERN DAWSON COUNTIES...AND MUCH OF WIBAUX COUNTY ALONG AND NORTH OF INTERSTATE 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GLASGOW. && LAT...LON 4690 10429 4742 10456 4743 10423 4689 10404 $$ MOYER WEATHER.GOV/GLASGOW
524 WGUS75 KGGW 200332 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 932 PM MDT SUN JUN 19 2011 MTC021-083-109-200415- /O.CON.KGGW.FF.W.0020.000000T0000Z-110620T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-RICHLAND-WIBAUX- 932 PM MDT SUN JUN 19 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR NORTHERN WIBAUX...SOUTHERN RICHLAND AND EASTERN DAWSON COUNTIES... AT 915 PM MDT...A CITIZEN REPORTED A FLASH FLOOD ON A CREEK RUNNING THROUGH HIS PROPERTY 10 MILES NORTH NORTHWEST OF WIBAUX. WATER HAD BEEN RUNNING THROUGH HIS YARD FOR MORE THAN AN HOUR. EXCESSIVE RAINFALL AMOUNTS OF ONE TO TWO INCHES BETWEEN 6 PM AND 8 PM HAVE LIKELY CAUSED SIMILAR OCCURRENCES OF HIGH WATER IN OTHER LOCATIONS OF THE WARNED AREA. AS OF 926 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE WARNED AREA WAS RAIN FREE...WITH NO IMMEDIATE THREAT OF ADDITIONAL RAINFALL THROUGH MIDNIGHT.. ANY LOCALIZED HIGH WATER WILL SLOWLY RECEDE THROUGH 1000 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4690 10429 4742 10456 4743 10423 4689 10404 $$ MOYER WEATHER.GOV/GLASGOW
097 WGUS75 KGGW 200414 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1014 PM MDT SUN JUN 19 2011 MTC021-083-109-200422- /O.EXP.KGGW.FF.W.0020.000000T0000Z-110620T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-RICHLAND-WIBAUX- 1014 PM MDT SUN JUN 19 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT FOR NORTHERN WIBAUX...SOUTHERN RICHLAND AND EASTERN DAWSON COUNTIES... SHOWERS AND THUNDERSTORMS WERE NO LONGER OVER THE WARNED AREA AND RUNOFF FROM THE HEAVY RAIN EARLIER IN THE EVENING HAS SUBSIDED. SOME STREAMS AND CREEKS MAY STILL RUN HIGHER THAN NORMAL FOR A FEW MORE HOURS...BUT ANY IMPACTS ARE EXPECTED TO BE MINIMAL. LAT...LON 4690 10429 4742 10456 4743 10423 4689 10404 $$ MOYER WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:53 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 2:53 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 253 PM MDT SUN JUN 19 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... CLOUD SHIELD THIS AFTERNOON HAS BEEN PREVENTING FULL DAYTIME HEATING AND THEREFORE LENGTHENING THE INITIATION TIMES OF CONVECTIVE SHOWERS AND THUNDERSTORMS TO LATER THIS EVENING. MAIN AREAS OF CONCERN ARE STILL ACROSS EASTERN SECTION OF THE CWA WHERE BEST LIFT IS LOCATED. BULK OF JET ENERGY AND LIFT HAS ALSO SLOWLY SHIFTED FURTHER SOUTH AND EAST OUT OF THE AREA WITH ONLY 200 TO 1200 J/KG CAPE LEFT AVAILABLE. LARGE SCALE TROUGH ORIENTED FROM UTAH TO CENTRAL MONTANA WILL ALSO VERY SLOWLY MOVE EAST. 850 MB TEMPERATURES WILL START AT A SPREAD OF 10 TO 13*C OVERNIGHT. MONDAY THROUGH TUESDAY... NORTHEASTERN MONTANA IS EXPECTED TO ENTER THE WESTERN SIDE OF THE LARGE SCALE TROUGH EXITING THE AREA. THIS WILL SLOWLY DIMINISH THE CHANCE OF RAIN SHOWERS FROM WEST TO EAST ACROSS THE REGION THROUGH TUESDAY. IT WILL ALSO ALLOW MORE SUNLIGHT TO FILTER INTO THE AREA AND RAISE 850MB TEMPS UP TO A RANGE OF 12*C TO 19*C. THAT WILL IN TURN WARM THE SURFACE INTO HIGHS AROUND THE MID 70S BY TUESDAY AND GIVE THE REGION A SMALL REPRIEVE TO DRY OUT. GAH .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... THE EXTENDED FORECAST RIDGING IS BUILDING INTO THE AREA WITH THE UPPER LOW OVER MINNESOTA CONTINUE TO TRACK INTO THE GREAT LAKES REGION. MODELS ARE IN FAIRLY GOOD AGREEMENT. THE RIDGE HOLDS IN UNTIL LATE ON THURSDAY WHEN A PACIFIC NORTHWEST UPPER LOW BEGINS TO KNOCK DOWN THE RIDGE AND BRING SOUTHWEST FLOW TO THE AREA. THIS WILL INCREASE THE PROBABILITY OF THUNDERSTORMS TO NORTHEAST MONTANA. THIS TREND WILL HOLD INTO NEXT WEEKEND. TEMPERATURES WILL CONTINUE WITH HIGHS MAINLY IN THE 70S WITH LOWS IN THE 50S. PROTON/EBERT && .AVIATION... SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE EVENING. OCCASIONAL MVFR OR EVEN IFR CONDITIONS ARE POSSIBLE THROUGH THE EVENING WITH THE STORMS AS HEAVY RAIN IS EXPECTED. RAE && .HYDROLOGY... FLOODING CONTINUES ON THE MILK RIVER FROM NEAR HINSDALE THROUGH NASHUA. FLUCTUATIONS ARE EXPECTED IN RIVER LEVELS THROUGH NEXT WEEKEND AS RUNOFF FROM RECENT RAINS MOVES INTO AND DOWN THE RIVER. HIGH WATER ALSO WILL CONTINUE ON STREAMS FEEDING INTO THE MILK RIVER FROM THE SOUTH INCLUDING PEOPLES CREEK...BEAVER CREEK AND WILLOW CREEK. TRIPLE CREEK RESERVOIR IN S VALLEY COUNTY IS IN DANGER OF FAILING...WHICH EMPTIES INTO LONE TREE CREEK...THEN INTO WILLOW CREEK. FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND MANY CREEKS ACROSS PETROLEUM COUNTY. WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 65K CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA BORDER WILL CONTINUE TO REMAIN HIGH DUE TO THESE RELEASES COMBINED WITH THE WATER FLOWING FROM THE MILK RIVER. LITTLE CHANGE IN RIVER LEVEL IS EXPECTED OVER THE NEXT WEEK. WIDESPREAD RAIN OF ONE TO THREE INCHES HAS OCCURRED ACROSS NORTHEASTERN MONTANA FRIDAY. THIS HAS RESULTED IN HIGH WATER ALONG ROCK CREEK...THE POPLAR RIVER AND BIG MUDDY CREEK...AS WELL AS OTHER SMALLER CREEKS ACROSS THE REGION. THE WEATHER PATTERN REMAINS SOMEWHAT ACTIVE WITH PERIODS OF RAIN...SOMETIMES LOCALLY HEAVY...THROUGH NEXT WEEK. WITH WIDESPREAD SATURATED GROUND FROM RECENT RAINS...FLASH FLOODING WILL BE POSSIBLE FROM ANY HEAVY RAIN STORMS THAT DEVELOP. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH MONDAY MORNING FOR MUCH OF THE REGION IN ANTICIPATION OF THE NEXT STORM SYSTEM LIFTING INTO THE CENTRAL PLAINS. && .CLIMATE... 2011 RAINFALL THROUGH JUNE 18TH IN GLASGOW IS ON A RECORD PACE AT 14.81 INCHES. IT IS CERTAIN TO BE THE WETTEST FIRST HALF OF THE YEAR EVER...THE RECORD BEING 14.92 INCHES IN 1906. THERE HAVE BEEN 4 TIMES SO FAR THIS YEAR WHEN AN INCH OR MORE OF RAIN HAS FALLEN IN ONE DAY. THE RECORD FOR THE ENTIRE YEAR IS 5 DAYS...IN 1906 AND 1923. JUNE RAINFALL OF 4.42 INCHES IS ALREADY MORE THAN DOUBLE THE NORMAL FOR THE ENTIRE MONTH. IT IS EXPECTED ALSO THAT JUNE WILL BE THE 8TH MONTH IN A ROW TO BE COOLER THAN NORMAL...7 OF THOSE 8 MONTHS ALSO BEING WETTER THAN NORMAL. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT... MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN VALLEY...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 19, 6:05 PM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 605 PM MDT SUN JUN 19 2011 MTZ019-024-025-027-062-210015- SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- 605 PM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON MONDAY. STRONG... SLOW-MOVING THUNDERSTORMS ARE EXPECTED TO BRING THE POTENTIAL FOR HEAVY AMOUNTS OF RAIN IN A SHORT PERIOD OF TIME TONIGHT. FLOOD WARNINGS CONTINUE ON THE MISSOURI RIVERS EASTWARD TO THE NORTH DAKOTA BORDER. FLOOD WARNINGS FOR SMALL STREAMS REMAIN IN EFFECT FOR MANY OTHER LOCATIONS NORTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>018-020>023-026-059>061-210015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-PRAIRIE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 605 PM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR FOR THE MILK AND MISSOURI RIVERS FROM TAMPICO EAST TO THE NORTH DAKOTA BORDER. FLOOD WARNING ARE ALSO IN EFFECT FOR MANY SMALL CREEKS AND STREAMS IN THE AREA. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOYER
In the hours before
Special weather statement, Jun 19, 5:42 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
542 PM MDT SUN JUN 19 2011
MTZ019-200045-
SHERIDAN-
542 PM MDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
UNTIL 645 PM MDT/745 PM CDT/.
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WESTBY...MOVING NORTH AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND SOME MINOR
FLOODING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESTBY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 10404 4855 10404 4857 10443 4901 10438
4901 10406
TIME...MOT...LOC 2341Z 180DEG 10KT 4872 10418
GAH
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:49 AM MDT | Dense Fog Advisory | GGW | Daniels, Richland, Roosevelt, Sheridan | 5 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.